Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 24, 2015, 3:36 PM CDT for 4 counties in Texas. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 24, 2015, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Callahan County, TX, Coleman County, TX, Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 72 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 3:45 PM CDT | TSTM WND GST 70 | 5 W Novice, TX | |
| Apr 24, 3:45 PM CDT | TORNADO | 4 W Novice, TX | STORM CHASER REPORTED A TORNADO ON THR GROUND WEST OF NOVICE. |
| Apr 24, 4:00 PM CDT | FUNNEL CLOUD | 5 S Oplin, TX | |
| Apr 24, 4:05 PM CDT | TSTM WND DMG | 7 Nne Silver Valley, TX | A CAR PORT WAS BLOWN 100 FEET AND SEVERLY DAMAGED. ALSO... LARGE TREE BRANCHES WERE BLOWN DOWN AND A SLIDE WAS DAMAGED. A POSSIBLE TORNADO. |
| Apr 24, 4:05 PM CDT | TORNADO | 7 Nne Silver Valley, TX | TORNADO REPORTED AT LAKE COLEMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WFUS54 KSJT 242036
TORSJT
TXC059-083-399-441-242100-
/O.NEW.KSJT.TO.W.0009.150424T2036Z-150424T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 334 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CREWS...AND MOVING EAST AT 45 MPH.
HAZARD...TORNADO...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
NOVICE AROUND 350 PM CDT.
SILVER VALLEY AND OPLIN AROUND 355 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GOLDSBORO AND LAKE COLEMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3192 9984 3206 9983 3220 9949 3192 9941
TIME...MOT...LOC 2036Z 255DEG 38KT 3199 9978
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
JOHNSON1 follow-up statement
513
WWUS54 KSJT 242043
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT FRI APR 24 2015
TXC059-083-399-441-242100-
/O.CON.KSJT.TO.W.0009.000000T0000Z-150424T2100Z/
RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX-
343 PM CDT FRI APR 24 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CALLAHAN...
NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS
COUNTIES UNTIL 400 PM CDT...
AT 342 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
AND EXTREMELY DANGEROUS TORNADO WAS LOCATED 5 MILES WEST OF NOVICE...
AND MOVING EAST AT 45 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS WILL
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.
THE TORNADO WILL BE NEAR...
NOVICE AROUND 350 PM CDT.
SILVER VALLEY AND OPLIN AROUND 355 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE COLEMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3195 9979 3208 9978 3220 9949 3194 9944
TIME...MOT...LOC 2043Z 255DEG 38KT 3201 9970
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.50IN
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:10 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 24, 3:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 310 PM CDT Fri Apr 24 2015 .SHORT TERM... (Tonight and Saturday) ...A Tornado Watch is in effect through 10 PM this evening... Currently, an upper level trough located over New Mexico is moving east toward the southern plains with a 120+ knot jet at 250mb, and 60+ knots at 500mb, creating a highly sheared environment over west central Texas. This has resulted in 0-6 km shear values around 60 knots. In the low levels, CAPE values were exceeding 1500 J/kg over the southern 2/3 of the CWA, with SRH values from surface to 1 km of greater than 200 m2/s2 downstream of the currently developing storms. Storm motions are expected to range from 40 to 50 mph so in addition to large hail, severe strength winds will also be a considerable threat. Thunderstorms that have already begun developing are rapidly intensifying to severe levels within this environment. This trend is expected to continue through the evening hours as the entire scattered line of storms moves to the east. These storms will continue to rapidly intensify with the potential of producing tornadoes the farther east they move. As the event continues to develop, a line of embedded severe storms may develop during the evening hours, before the entire line moves east of the CWA. For Saturday, clear and dry conditions are expected behind the upper level trough moving through the area tonight. We will have breezy west winds across the area, and warm temperatures with highs in the mid 80s to near 90 degrees. 20 .LONG TERM... (Saturday night through Friday) The next upper level low/trough is forecast to be across the Desert Southwest on Sunday, then eventually track across the South Plains late Monday into Tuesday. As this upper level system approaches, showers and thunderstorms will increase across West Central Texas, especially across our northern/eastern counties. The overall synoptic pattern between models is very similar. The main difference is that the GFS continues to be more aggressive in moving the dryline into our eastern counties, while the ECMWF is farther west with the position of the dryline during the afternoon/evening. The GFS solution would favor keeping the bulk of the precipitation Sunday and Sunday night to the east of West Central Texas, while the ECMWF solution would result in showers and thunderstorms across a large part of the area. For now, very little change was made to the forecast, which is a conservative middle ground between the drier GFS and more optimistic ECMWF. Strong to severe thunderstorms will be possible, given an unstable atmosphere and 0-6km bulk shear values of 35 to 50 knots. Highs on Sunday will be in the mid to upper 80s. As the upper level low moves across the South Plains, the best chance of showers and thunderstorms will be across the Big Country and Heartland. In the meantime, a strong cold front will drop south through the area Monday night. Isolated to scattered showers and thunderstorms will be possible along and behind the front, mainly across the northern two thirds of the region. Temperatures on Tuesday will be well below seasonal normals, with highs in the mid to upper 60s, and overnight lows in the mid to upper 40s. A slow warm up will ensue through the end of the work week. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 86 58 87 57 / 5 0 0 20 30 San Angelo 54 88 56 88 58 / 5 0 0 10 20 Junction 55 89 58 89 57 / 30 0 5 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 20/Daniels
Hazardous weather outlook, Apr 24, 2:59 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 259 PM CDT FRI APR 24 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 259 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN CONCERNS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...TORNADOES...AND DANGEROUS LIGHTNING. A TORNADO WATCH IS IN EFFECT FOR MOST OF WEST CENTRAL TEXAS THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS...A FEW PERHAPS REACHING SEVERE LEVELS...WILL AGAIN BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED.
In the hours before
Local storm report, Apr 24, 2:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG ROBERT LEE 31.89N 100.48W
04/24/2015 COKE TX FIRE DEPT/RESCUE
RESIDENTIAL ROOFS DAMAGED.
&&
EVENT NUMBER SJT1500172
DOLLLocal storm report, Apr 24, 2:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
257 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 4 N BRONTE 31.94N 100.30W
04/24/2015 E1.75 INCH COKE TX STORM CHASER
&&
EVENT NUMBER SJT1500173
DOLLSpecial weather statement, Apr 24, 3:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT FRI APR 24 2015
TXZ065-066-072-242045-
RUNNELS TX-TOM GREEN TX-COKE TX-
306 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR
RUNNELS...TOM GREEN AND COKE COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS
AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662...OR ABOUT 13
MILES SOUTH OF ROBERT LEE...MOVING NORTHEAST AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
ORIENT BY 315 PM CDT
TENNYSON BY 320 PM CDT
MAVERICK BY 330 PM CDT
BALLINGER LAKE BY 340 PM CDT
LAT...LON 3186 10043 3186 10027 3184 9999 3171 10003
3152 10059 3153 10083 3169 10083
TIME...MOT...LOC 2006Z 246DEG 36KT 3171 10046Local storm report, Apr 24, 3:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL WINGATE 32.04N 100.11W
04/24/2015 E1.00 INCH RUNNELS TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1500174
DOLLLocal storm report, Apr 24, 3:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST WINTERS 31.97N 99.93W
04/24/2015 E60 MPH RUNNELS TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1500175
DOLLLocal storm report, Apr 24, 3:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NW TENNYSON 31.79N 100.35W
04/24/2015 E2.75 INCH COKE TX PUBLIC
0315 PM TSTM WND GST 5 NW TENNYSON 31.79N 100.35W
04/24/2015 E60 MPH COKE TX PUBLIC
&&
EVENT NUMBER SJT1500176
EVENT NUMBER SJT1500177
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:00 AM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| Apr 24, 10:21 AM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| Apr 24, 1:47 PM CDT | Special Weather Statement | SJT | Haskell, Jones | 28 min |
| Apr 24, 2:04 PM CDT | Special Weather Statement | SJT | Coke | 26 min |
| Apr 24, 2:31 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels | 44 min |
| Apr 24, 2:43 PM CDT | Special Weather Statement | SJT | Irion | 32 min |
| Apr 24, 2:59 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Taylor | 46 min |
| Apr 24, 3:06 PM CDT | Special Weather Statement | SJT | Coke | 39 min |
| Apr 24, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 45 min |
| Apr 24, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Apr 24, 3:45 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 30 min |
| Apr 24, 3:54 PM CDT | Special Weather Statement | SJT | Tom Green | 51 min |
| Apr 24, 3:56 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 49 min |
| Apr 24, 4:00 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 45 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 51 min |
| Apr 24, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 50 min |
| Apr 24, 4:50 PM CDT | Special Weather Statement | SJT | Tom Green | 40 min |
| Apr 24, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 40 min |
| Apr 24, 5:27 PM CDT | Special Weather Statement | SJT | Schleicher | 33 min |
| Apr 24, 5:29 PM CDT | Special Weather Statement | SJT | Tom Green | 31 min |
| Apr 24, 5:30 PM CDT | Special Weather Statement | SJT | Concho | 30 min |
| Apr 24, 5:36 PM CDT | Special Weather Statement | SJT | Brown | 39 min |
| Apr 24, 6:09 PM CDT | Special Weather Statement | SJT | McCulloch | 36 min |
| Apr 24, 6:34 PM CDT | Special Weather Statement | SJT | McCulloch | 41 min |
| Apr 24, 6:38 PM CDT | Special Weather Statement | SJT | Brown | 37 min |
| Apr 24, 6:45 PM CDT | Special Weather Statement | SJT | Menard | 30 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.